Announcement

Collapse
No announcement yet.

Hello everyone

Collapse
X
  •  
  • Filter
  • Time
  • Show
Clear All
new posts

  • Hello everyone

    This is my first post. I've been reading all of the wonderful information here and I'm very excited to have found this site!

    Up until 5 months ago I had been wearing contacts for 25 years, but was no longer able to wear them because they no longer felt good in my eyes, etc. I went to an optometrist who told me my corneas were very dry and he started me on Refresh Tears several times/day and Refresh Liquigel. When I went back in a few weeks my eyes were still dry and on February 1 I started Restasis. It's now been 2 1/2 months and I'm not sure if the Restasis is working. I still experience burning and dryness, and I'm also sensitive to light. In addition, and on an unrelated note, I'm really bothered by floaters in my eyes (anyone else get these?)

    It's amazing how we can take the health of our eyes for granted isn't it? I work a lot with computers and I love to read, but those things aren't as easy anymore, which is very frustrating.

    I'm not exactly sure what contributed to my dry eye problems - perhaps long-term contact use, or computer use, but it's great to have found this place where everyone is in the same boat and can really relate to each other, because I believe it's difficult for family and friends to understand unless they experience it themselves.

    Well, that's my story - just wanted to say hello and thanks for your support and information!

  • #2
    Welcome MEF! I'm sorry that you had to meet us because of DES. My story is similar to yours. I wore contacts for about 16 years when over the course of several months, they became so uncomfortable that I could no longer wear them. I was diagnosed last January. I could not tolerate Restasis because of the burning. I too experienced light sensitivity. Just a couple of weeks ago I had the sudden onset of floaters. I hope you have had your floaters evaluated and found that nothing serious is going on? My doc says floaters are part of the normal aging process and are probably unrelated to the DES. I attribute my DES to too many years of contact lens wear, too much computer time and perimenopause. Some people never know what caused it. Welcome. I hope you find much helpful information here.
    Every day with DES is like a box of chocolates...You never know what you're going to get.

    Comment


    • #3
      Kitty

      Thanks for your reply! It sounds like we have a lot in common, with the longterm contact use and computer use, etc. I'm almost 41, so I guess I'm inching closer to the perimenopause too!
      I'm sorry to hear that Restasis did not work for you. How long did you try it? I experience some burning too, but it doesn't last longer than 1/2 hour or so. What other medications/coping mechanisms do you use? I'm really not sure yet if Restasis has helped at all, I've heard it can take up to 6 months to get the full benefit. That's so funny that you've started experiencing floaters too..well not REALLY funny!! I have an appointment with an opthamologist scheduled this week, although it's only a limited appointment this first time, so hopefully I'll get some answers.
      Well, thanks again for your reply - nice to meet you!

      Comment


      • #4
        Hi Mef. Nice to meet you, too! I was 44 when my DES started, and 45 when diagnosed. I have been experiencing perimenopausal symptoms for 5 years or so. The first two weeks on Restasis were OK, I had some burning for about an hour after I instilled it. Then over the following two weeks, the burning lasted progressively longer, accompanied by redness, tearing and light sensitivity. I called it my Restasis flare. These flares ended up lasting anywhere from 2-4 hours after I instilled the Restasis. My doc said I have a sensitivity to the Restasis, so he discontinued it. The only other medication I have tried is Lotemax, which I started almost 3 weeks ago. It has really helped. This has been the best 3 weeks for my DES since it hit me late last fall. Otherwise, I take my fish oil/omega 3 and avoid situations that bother my eyes.
        Every day with DES is like a box of chocolates...You never know what you're going to get.

        Comment


        • #5
          Hi Kitty,
          Hmmm, now I'm wondering if perhaps the Restasis might be causing my light sensitivity...I have blue eyes and have always been sensitive to light to some degree, but never this much!
          I don't know what Lotemax is, but I'm glad that it's helping you..that's wonderful!
          If you don't mind me asking, do you know whether there is a certain brand and amount of omega 3 and fish oil that is recommended? I've been trying to eat foods that contain omega 3, but also taking a supplement would probably help too.

          Comment


          • #6
            Hi Mef.
            The light sensitivity may be caused by inflammation of the cornea. I notice my light sensitivity increases when my eyes are really on fire. Lotemax is a steroid drop used to treat inflammation. Here is a link to the FDA info:
            Lotemax

            Lotemax contains .5% of the steroid loteprednol etabonate; Alrex is the same medication but it only has .2% loteprednol etabonate.

            I'm sure there are many good brands of fish oil supplements on the market. A friend of mine has Rheumatoid Arthritis. Her rheumatologist recommended the Twin Labs Super Max EPA. I use this brand on my friend's recommendation. I take two per day, per the instructions on the bottle.
            Every day with DES is like a box of chocolates...You never know what you're going to get.

            Comment


            • #7
              Thanks Kitty!

              Comment

              Previously entered content was automatically saved. Restore or Discard.
              Auto-Saved
              Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
              x
              Insert: Thumbnail Small Medium Large Fullsize Remove  
              x
              Working...
              X

              Debug Information